5 doctors weighed in:
Are swollen, painful joints common after immunotheropy for allergies?
5 doctors weighed in

Dr. Alex Martinez
Internal Medicine - Allergy
3 doctors agree
In brief: No
Immunotherapy (allergy injections) is the process of gradually exposing an individual to the airborne allergens that affect them to reduce sensitivity.
Most shot reactions occur at the injection site & involve redness, swelling, & itching. Possible body-wide reactions include wheezing, hives, dizziness, and abdominal pain. Painful joints would be uncommon after an allergy shot.

In brief: No
Immunotherapy (allergy injections) is the process of gradually exposing an individual to the airborne allergens that affect them to reduce sensitivity.
Most shot reactions occur at the injection site & involve redness, swelling, & itching. Possible body-wide reactions include wheezing, hives, dizziness, and abdominal pain. Painful joints would be uncommon after an allergy shot.
Dr. Alex Martinez
Dr. Alex Martinez
Thank
Dr. Jack Mutnick
Internal Medicine - Allergy & Immunology
In brief: Allergy shots
Typically not but it depends where you got your shot(s), how many you received, if this has happened before, how long after you got your shot(s) this developed, etc.
... It could also be a completely different syndrome (eg.. Viral infection).

In brief: Allergy shots
Typically not but it depends where you got your shot(s), how many you received, if this has happened before, how long after you got your shot(s) this developed, etc.
... It could also be a completely different syndrome (eg.. Viral infection).
Dr. Jack Mutnick
Dr. Jack Mutnick
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified,
17 years in practice
497K people helped
Continue
107,000 doctors available
Read more answers from doctors